MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERIVAC PERICARDIOCENTESIS KITS; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION PERIVAC PERICARDIOCENTESIS KITS; WIRE, GUIDE, CATHETER
Model Number 86445
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
During a pericardiocentesis procedure a perivac kit was selected for use.When the physician sutured around the catheter in order to fix it to the chest, the catheter was suddenly snapped and broke.The perivac catheter was exchanged for another and the procedure was completed successfully with no patient complications.
 
Additional Manufacturer Narrative
The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Additional Manufacturer Narrative
The perivac kit was received by boston scientific for analysis.Visual inspection revealed that the catheter was broken in the middle.Additional testing under a high magnification microscope confirmed that the type of damage observed is consistent with a mechanical cut; consequently, confirming the reported complaint.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.
 
Event or Problem Description

Brand Name
PERIVAC PERICARDIOCENTESIS KITS
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key13672467
Report Number2134265-2022-02474
Device Sequence Number5375494
Product Code DQX
UDI-Device Identifier08714729333258
UDI-Public08714729333258
Combination Product (Y/N)N
Initial Reporter CountryKS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model Number86445
Device Catalogue Number86445
Device Lot Number0027937373
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/07/2022
Supplement Date Received by Manufacturer03/21/2022
Initial Report FDA Received Date03/04/2022
Supplement Report FDA Received Date04/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient Age59 YR
Patient SexMale